Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 26, 2017, 2:01 PM CDT for Garland County, Montgomery County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 2:01 PM CDT (19:01 UTC)
- Expired
- Apr 26, 2017, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Montgomery County, AR
The radar
The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WGUS54 KLZK 261901
FFWLZK
ARC051-097-262200-
/O.NEW.KLZK.FF.W.0007.170426T1901Z-170426T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
201 PM CDT WED APR 26 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Western Garland County in central Arkansas...
Northeastern Montgomery County in western Arkansas...
* Until 500 PM CDT
* At 159 PM CDT, Doppler radar indicates upwards of 2 inches of rain
have fallen over the last 3 hours across the warned area. Moderate
to heavy rain will continue over the next couple of hours. As
such, flash flooding appears likely.
* Some locations that will experience flooding include...
Mountain Pine... Meyers...
Lake Ouachita State Park... Avant...
Royal... Lena Landing Rec Area...
Hamilton... Crystal Springs Landing...
Mt Tabor... Fannie...
Crystal Springs... Pearcy...
LAT...LON 3475 9343 3474 9340 3477 9339 3477 9309
3465 9310 3454 9318 3442 9331 3442 9348
3464 9348
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 12:16 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 26, 12:16 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1216 PM CDT Wed Apr 26 2017 .AVIATION... A strong line of thunderstorms continues to advance across the state at this time. Widespread MVFR to IFR conditions are expected as this line moves through with several hours of light rain behind the line of convection. Hail and wind gusts in excess of 40 mph can not be discounted with this line. A wind shift to the west and northwest is expected behind the boundary. && .PREV DISCUSSION...(ISSUED 645 AM CDT Wed Apr 26 2017) Aviation... VFR flight conditions with patchy MVFR conditions will be seen to start the forecast. Isolated IFR conditions may also develop early this morning. To the west, an area of showers and isolated thunderstorms will slowly move east, and mainly affect KHRO and KBPK this morning. Winds will be southeast to southwest at 10 to 20 mph with some possible higher gusts. Later today, a cold front and upper weather system are expected to move through the area, and a line of strong to possibly severe thunderstorms will be seen with strong gusty winds, low ceilings and a wind shift to the northwest behind the cold front. The showers and thunderstorms will affect all Tafs today. (59) Prev Discussion.../ Issued 409 AM CDT Wed Apr 26 2017/ Main concerns in this forecast cycle are severe storm chances today, then again Friday and over the weekend. Possible heavy rain potential with flooding of some rivers and possible flash flooding. Also elevated surface winds today will prompt a lake wind advisory being issued. Current area of convection, with a few strong storms noted, continues to move east northeast and slowly weaken. Earlier over OK, did see more wind and hail reports from severe storms. It is expected this area will gradually weaken and dissipate this morning over northern AR. To the west, a cold front was over central OK to northern MO, and this front and upper shortwave system will move through AR later today and tonight, and bring the potential for severe storms to much of AR. Early morning temperatures were from the 50s north and the rain was, to the 60s to 70s over central and southern areas. Dewpoint temperatures were from the upper 50s north, 60s central and south. Precip water values were well over an inch. The Storm Prediction Center has much of AR in a Slight to Enhance severe storm threat today, as well as a Moderate risk over southern areas. Factors are coming together for a possible significant severe storm threat, especially over southern AR where the risk of severe storms may be the greatest. SHORT TERM...Today Through Thursday Night The forecast will start with the early morning threat of an isolated severe storm in northwest AR with likely to cat showers and thunderstorms. As the day progresses, the cold front and upper storm system will move into the through AR later tonight. Plenty of lift, moisture and instability will be present over AR, for the development of thunderstorms, with the potential for severe storms. The overall scenario appears to be a line of strong to severe storms to develop along or just ahead of the cold front, matching with the main upper lift. Damaging winds and large hail would be the primary threats, with a possible tornado along the leading edge. Forecast models are not showing a high potential for individual storms out ahead of the front, which could become tornadic sooner and possibly develop to a stronger tornado threat over southern to southeast AR. This will have to be monitored closely through the day. Otherwise, rain amounts will be from around half an inch to over an inch, with a fews spots seeing over 2 inches. This could lead to some flash flooding and additional river flooding in some locations. Models project the storms to push out of AR around mid-night, then surface high pressure will build in behind the front. A dry weather forecast on Thursday as the surface high moves across the region. Late Thursday night into Friday, the next upper shortwave approaches northwest AR, and a chance of convection is back in the forecast. Otherwise, temperatures will be around normal values to a bit above normal today and Thursday. LONG TERM...Friday Through Tuesday Upper low pressure will be over the northern Great Lakes to begin the long term period. An upper low develops over the Rockies on Friday with southwest flow over Arkansas. This low drops south into New Mexico and Texas Saturday before ejecting northeast Sunday. Northwest flow returns to Arkansas on Monday. Weak ridging develops over Arkansas Tuesday. A warm front is expected to be over north Arkansas Friday with the next cold front across Oklahoma and Texas. Little movement of the cold front is anticipated through Saturday but will move through Arkansas early Sunday. Severe thunderstorms are expected with this front and heavy rainfall will result from the slow movement of the front. Good rain chances are expected Friday and Saturday then will decrease on Sunday and Sunday night. High pressure will return for Monday with dry conditions. A weak short wave moving through the area Tuesday will bring a chance of showers and thunderstorms. Temperatures will be above normal Friday and Saturday, otherwise they will be near to below normal. && .LZK Watches/Warnings/Advisories... Lake Wind Advisory until 8 PM CDT this evening FOR Arkansas- Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway- Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring- Independence-Izard-Jackson-Jefferson-Johnson-Lincoln-Logan- Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk- Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren- White-Woodruff-Yell. && Aviation...56
Hazardous weather outlook, Apr 26, 5:00 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Wed Apr 26 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Strong to severe storms are forecast today. The chance for thunderstorms will increase throughout the day and part of tonight, as an upper storm system and cold front move through the region. A line of strong to severe thunderstorms is expected to form this afternoon to evening, and move through Arkansas. Damaging winds and large hail will be the main concerns, but tornadoes will be possible with any discrete storms that do develop out ahead of the line of storms, as well as along the leading edge of the main thunderstorm line. The Storm Prediction Center has placed much of Arkansas in an Enhanced Risk area, while parts of southern Arkansas are in a Moderate Risk. Area residents should monitor the weather closely today. Also, winds will be elevated today and a lake wind advisory will be in effect. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The potential for severe weather returns again by Friday, as a warm front lifts northward across Arkansas. Large hail and damaging winds will once again be the main threats. The potential for heavy rainfall will also exist, increasing the concern for flash flooding and river flooding. The unsettled weather pattern will continue into the weekend. Yet another storm could produce additional severe weather over the Mid- South as a new cold front is forecast to move through the region. Due to forecast uncertainties with this system, please continue to monitor the latest outlooks from your NWS office. .Spotter Information Statement... Spotter activation may be needed today, Friday and Saturday. Please monitor the latest forecasts over the several few days. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/51
In the hours before
Local storm report, Apr 26, 10:45 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TSTM WND DMG 2 NNW WONDERVIEW 35.34N 92.75W
04/26/2017 CONWAY AR PUBLIC
TREES REPORTED TO BE DOWN.
&&
55Local storm report, Apr 26, 11:03 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL APPLETON 35.42N 92.87W
04/26/2017 E1.00 INCH POPE AR SOCIAL MEDIA
&&
55Special weather statement, Apr 26, 11:32 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1132 AM CDT WED APR 26 2017
ARZ041-042-052>054-261715-
Hot Spring AR-Pike AR-Clark AR-Garland AR-Montgomery AR-
1132 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...NORTHERN
PIKE...WESTERN GARLAND...SOUTHERN YELL...WEST CENTRAL HOT SPRING AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm over
Daisy, or 12 miles north of Murfreesboro, moving northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hot Springs... Mount Ida...
Glenwood... Mountain Pine...
Amity... Norman...
Daisy... Hot Springs Memorial Field...
Daisy State Park... Narrows Dam...
Meyers... Lofton...
Rockwell... Piney in Garland County...
Lake Ouachita State Park... Hot Springs National Park...
Avant... Bismarck...
Black Springs... Oaklawn Racetrack...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 500 PM CDT for central,
western and southwestern Arkansas.
LAT...LON 3476 9338 3440 9294 3411 9382 3418 9382
3418 9384 3435 9389
TIME...MOT...LOC 1632Z 243DEG 46KT 3424 9374
CavanaughLocal storm report, Apr 26, 11:35 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG DARDANELLE 35.23N 93.17W
04/26/2017 YELL AR SOCIAL MEDIA
SEVERAL TREES REPORTED DOWN IN DARDANELLE
&&
55Special weather statement, Apr 26, 12:09 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1209 PM CDT WED APR 26 2017
ARZ031-032-039-042>044-261800-
Pulaski AR-Perry AR-Saline AR-Faulkner AR-Conway AR-Garland AR-
1209 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTH CENTRAL CONWAY...
SOUTHWESTERN FAULKNER...NORTHWESTERN GARLAND...NORTHWESTERN SALINE...
SOUTHEASTERN YELL...NORTHWESTERN PULASKI AND SOUTHEASTERN POPE
COUNTIES UNTIL 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lake Ouachita State Park, or 18 miles northwest of
Hot Springs, moving northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs Village... Morrilton...
Perryville... Oppelo...
Mountain Pine... Perry...
Adona... Houston...
Sequoya Park... Little Italy...
Roland in Pulaski County... Jessieville...
Lake Ouachita State Park... Wye Mountain...
Williams Junction... Petit Jean State Park...
Bigelow... Casa...
Aplin... Fourche...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 500 PM CDT for central
Arkansas.
LAT...LON 3477 9337 3477 9329 3484 9328 3524 9278
3490 9245 3453 9324 3476 9339
TIME...MOT...LOC 1709Z 236DEG 43KT 3471 9327
CavanaughLocal storm report, Apr 26, 1:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG ATKINS 35.24N 92.95W
04/26/2017 POPE AR FIRE DEPT/RESCUE
TREES REPORTED DOWN IN ATKINS.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 43 min |
| Apr 26, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 30 min |
| Apr 26, 2:34 AM CDT | Special Weather Statement | LZK | Marion, Newton | 41 min |
| Apr 26, 4:19 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Apr 26, 7:43 AM CDT | Special Weather Statement | LZK | Boone | 47 min |
| Apr 26, 8:30 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Apr 26, 8:39 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 36 min |
| Apr 26, 9:01 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Apr 26, 9:11 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 49 min |
| Apr 26, 9:18 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 42 min |
| Apr 26, 9:21 AM CDT | Special Weather Statement | LZK | Yell | 39 min |
| Apr 26, 9:21 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 24 min |
| Apr 26, 9:30 AM CDT | Tornado Warning | LZK | Johnson | 21 min |
| Apr 26, 9:34 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope | 41 min |
| Apr 26, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 43 min |
| Apr 26, 9:55 AM CDT | Tornado Warning | LZK | Conway, Perry, Yell | 24 min |
| Apr 26, 10:02 AM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 28 min |
| Apr 26, 10:11 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren | 49 min |
| Apr 26, 10:22 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| Apr 26, 10:23 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope | 37 min |
| Apr 26, 10:27 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 33 min |
| Apr 26, 10:28 AM CDT | Tornado Warning | LZK | Conway, Faulkner, Pope, Van Buren | 26 min |
| Apr 26, 10:44 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Searcy, Stone, Van Buren | 46 min |
| Apr 26, 11:16 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Marion, Newton, Pope, Searcy | 3 hr |
| Apr 26, 11:32 AM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Apr 26, 11:51 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 12 min |
| Apr 26, 12:01 PM CDT | River Flood Warning | LZK | Perry | 11 days |
| Apr 26, 12:09 PM CDT | Special Weather Statement | LZK | Garland, Perry | 51 min |
| Apr 26, 2:32 PM CDT | Special Weather Statement | LZK | Clark | 43 min |
| Apr 26, 2:38 PM CDT | Flash Flood Warning | LZK | Conway, Perry | 3 hr |
| Apr 26, 2:56 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 34 min |
| Apr 26, 3:28 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 47 min |
| Apr 26, 3:43 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Grant, Hot Spring, Lonoke, Ouachita and 2 more | 3 hr |
| Apr 26, 4:02 PM CDT | Special Weather Statement | LZK | Jefferson, Lonoke, Prairie | 43 min |
| Apr 26, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 53 min |
| Apr 26, 4:11 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 34 min |
| Apr 26, 4:14 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 46 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 57 min |
| Apr 26, 4:21 PM CDT | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 39 min |
| Apr 26, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 42 min |
| Apr 26, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 44 min |
| Apr 26, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 41 min |
| Apr 26, 5:26 PM CDT | Flash Flood Warning | LZK | Cleveland, Jefferson | 2 hr |
| Apr 26, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 26 min |
| Apr 26, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 29 min |
| Apr 26, 6:11 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 49 min |
| Apr 26, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.